It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-13-2004, 05:39 AM   #1
Inactive
 
Join Date: Nov 2003
Posts: 48
spongebob_mom HB User
Topamax causing rash - should I be concerned?

I have only been taking 25 mg for a week (I just started 50 mg today). I noticed this morning that I have a very small itchy rash on one arm (about 4 small spots). It's not very itchy, but of course I read that I should report all rashes immediately to my doctor because it could be very serious. I am really bummed because I am tolerating this drug very well so far (no s/e) and I really want it to work - I suffer from seizures AND migraines. Is it possible that this rash will go away with time if I titrate slowly? Should I call my Dr. on a Saturday? Is it that important for 4 small spots on my arm?

Thanks for your help,
Jane

 
Old 11-13-2004, 06:09 AM   #2
Senior Veteran
(female)
 
Join Date: Dec 2002
Location: Dayville, Ct. USA
Posts: 770
kayakmom HB User
Re: Topamax causing rash - should I be concerned?

I responded in the other forum, but in case you did not see it...


Please call the doctor and describe it to him/her. It needs to be chaecked any time you have a rash,, especially on a new med! Hope it goes away, though
__________________
mom of 2 teens who have battled seiuzres.

 
Sponsors Lightbulb
   
Old 11-13-2004, 07:32 AM   #3
Inactive
 
Join Date: Nov 2003
Posts: 48
spongebob_mom HB User
Re: Topamax causing rash - should I be concerned?

Hi Kayamom,

I responded to your other post on the other board. I post on a bunch on epilepsy boards so I can increase my chance of getting responses! I am so new to epilepsy and I need lots of information!

All this drug stuff has really got me worried.

Thanks for your thoughts.

Jane

 
Old 11-15-2004, 03:52 AM   #4
Junior Member
 
Join Date: Oct 2004
Location: Central Ohio
Posts: 11
RadioKen HB User
Re: Topamax causing rash - should I be concerned?

I had a little bit of rash from it in the beginning. It went away, but it's probably a good idea to tell your doc just in case. Probably just your body getting use to a new drug. Are you drinking plenty of water with it?

Ken

 
Old 11-15-2004, 12:10 PM   #5
Inactive
 
Join Date: Nov 2003
Posts: 48
spongebob_mom HB User
Re: Topamax causing rash - should I be concerned?

Hi Ken,

Oh yes, TONS of water. My regular neuro just called me today to follow up from when I called and spoke with the on-call neuro over the weekend. I told her that I have read lots of stories online about people experiencing small temporary rashes with Topamax and she seemed very surprised. She said that must be rare because she's never heard of it. Well, I'm here to tell her that it's true! Anyhow, I have had a couple very small, minor rashes that have cropped up for a couple hours and gone away. They are hardly there, really.

The latest annoyance I've been experiencing is kind of a bad taste in my mouth along with a dry mouth. I drink so much water - I should just get a catheter and hook a bag to me! LOL!

Jane

 
Old 11-16-2004, 03:25 AM   #6
Junior Member
 
Join Date: Oct 2004
Location: Central Ohio
Posts: 11
RadioKen HB User
Re: Topamax causing rash - should I be concerned?

Yes, I've kind of gotten use to the water. Actually it's good for you anyway, so it's not a problem. The bad taste goes away too. I'm coming up on two months now, and I'm at 300mg/day. Things have smoothed out wonderfully well for me. My appetite change is probably the biggie, but that is for the better too. I didn't really need to loose weight, but as of today I've lost 17lbs. I sure hope it all works well for you.

Ken

 
Old 11-18-2004, 07:43 AM   #7
Inactive
 
Join Date: Nov 2003
Posts: 48
spongebob_mom HB User
Ken...

I have had a setback...the stomach flu...it's been just awful. Lots of vomiting. I couldn't even take my Topa one night. I managed to take it the other times, but I certainly haven't been taking the water I usually do for the last 3 days. I just can't stomach it. I noticed when I stopped drinking all the water, I started getting the "tinglies" on my hands, feet and face. It's kind of annoying, but not too bad. I am really trying to drink water again today (and yesterday), but after vomiting that much, my stomach is in bad shape.

I really don't need to lose weight either. I lost 5 lbs in 2 days from this stomach bug. I don't really need to lose any weight. It would be ok if I stayed where I'm at now, but I don't need to lose more. You lost 17 pounds and you didn't need to lose any to begin with? Did the Topa really cut your appetite to nothing? How fast did you go up? I'm only at 25 x 2 right now, working my way up to 200mg daily.

Take care,
Jane

 
Old 11-18-2004, 08:23 AM   #8
Junior Member
 
Join Date: Oct 2004
Location: Central Ohio
Posts: 11
RadioKen HB User
Re: Ken...

I'm at 18lbs. now. I started at 100mg./day. the following week he added 100mg/day and the following week the final 100mg/day. So that's where I am now which is where I'll stay, 300 mg/day. I take 200mg in the AM and 100mg. in the PM. That was an awfully fast ramp up from what I've learned. Next week will be two months exactly. Yes, my appetite dropped tremendously. Portion size too, I found I would put the same amount of something on my plate that I use to, only to realize it was way too much. Even pizza, my favorite. I would put several pcs. on my plate, and even found myself putting one or even two back, not even like me, ugh.
I hope you feel better. Yes the tinglies do go hand in hand with less water. Keep yourself hydrated and they go away. They will go away more with time I think. I had them quite a bit at first, and now I don't have them so much. Hang in there.
ken

Last edited by RadioKen; 11-18-2004 at 08:26 AM.

 
Old 11-20-2004, 05:30 AM   #9
Inactive
 
Join Date: Nov 2003
Posts: 48
spongebob_mom HB User
Re: Topamax causing rash - should I be concerned?

Oh my gosh - that is a huge dose to start out with! You must have had some real funky s/e for a while. As long as you're doing good now - that's all that matters. No wonder it affected your appetite so much. I am only still at 50 mg daily, and will be for another week! If 100 mg/daily controls my seizures, I will ask to stay at that dose for a while, but I'm not sure if my neuro will agree to that. It seems like she said she wanted me at 200 mg/ daily for seizure control. We'll see...I meet with her on Monday.

I'm feeling much better. Getting over that terrible gastroenteritis!!

I'll keep in touch.

Take care and try to keep eating,
Jane

 
Old 11-28-2004, 04:56 PM   #10
Newbie
(female)
 
Join Date: Nov 2004
Posts: 1
cowglrl HB User
Re: Topamax causing rash - should I be concerned?

Absolutely. I was told when my son began taking anti-epileptic drugs that a rash could be fatal. You need to call your doctor right away.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Topamax. cause/bring out liver issues? datgrlstef Neuropathy 9 04-10-2008 03:43 PM
What has been your experience with Topamax? Sandilyn Neuropathy 5 12-23-2007 10:21 AM
MRI w/contrast & Topamax question awsam007 Back Problems 8 11-09-2007 10:18 AM
Topamax Questions HHJ Headaches & Migraines 0 09-28-2007 06:06 AM
Bulimic / Topamax bekah410 Eating Disorder Recovery 22 03-01-2007 02:57 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:57 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!